Alert archive / Illinois / Flash Flood Warnings in 2025

Flash Flood Warning 7, NWS Lincoln, IL

June 30, 2025Effingham County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jun 30, 2025, 10:13 PM CDT for Effingham County, Illinois. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2025, 10:13 PM CDT (03:13 UTC)
Expired
Jul 1, 2025, 12:39 AM CDT
In force
2 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

County Effingham County, IL

The radar

The Evansville,IN radar (KVWX), 121 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 11:00 PM CDTFLASH FLOOD1 Wnw Mason, ILWater over 300th Avenue on the north side of Mason.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2025-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 969 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2025-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
969 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted.

137 
WGUS53 KILX 010313
FFWILX
ILC049-010600-
/O.NEW.KILX.FF.W.0007.250701T0313Z-250701T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
1013 PM CDT Mon Jun 30 2025

The National Weather Service in Lincoln has issued a

* Flash Flood Warning for...
  Southwestern Effingham County in south central Illinois...

* Until 100 AM CDT.

* At 1012 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen from near Altamont southeast to Watson. Additional 
  rainfall amounts up to 1 inch are possible in the warned area. 
  Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Effingham, Altamont and Mason.

This includes the following highways...
	 Interstate 70 between  mile markers 79 and 91.
	 Interstate 57 between  mile markers 146 and 149.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3895 8859 3892 8881 3894 8881 3895 8881
      3897 8881 3899 8881 3900 8881 3904 8881
      3905 8881 3907 8881 3910 8881 3910 8855
      3903 8863

FLASH FLOOD...RADAR INDICATED

$$

Geelhart
1 follow-up statement
383 
WGUS73 KILX 010539
FFSILX

Flash Flood Statement
National Weather Service Lincoln IL
1239 AM CDT Tue Jul 1 2025

ILC049-010549-
/O.CAN.KILX.FF.W.0007.000000T0000Z-250701T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Effingham IL-
1239 AM CDT Tue Jul 1 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN EFFINGHAM 
COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat.

&&

LAT...LON 3895 8859 3892 8881 3894 8881 3895 8881
      3897 8881 3899 8881 3900 8881 3904 8881
      3905 8881 3907 8881 3910 8881 3910 8855
      3903 8863

$$

Erwin

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 7:51 PM CDT, 2 hours 22 minutes earlier. Its key messages:

  • Thunderstorms will be scattered this evening south of I-72, with isolated damaging winds being the main concern. Locally heavy rainfall is also a threat near and south of I-70.
  • Somewhat drier air is anticipated from Tuesday through Thursday, with minimal precipitation chances. Hot and humid conditions return late in the week, with afternoon heat indices of 95 to 105 degrees each day Friday (July 4th) through Sunday.
Area forecast discussion, Jun 30, 7:51 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion...Updated
National Weather Service Lincoln IL
751 PM CDT Mon Jun 30 2025

.KEY MESSAGES...

- Thunderstorms will be scattered this evening south of I-72, with
  isolated damaging winds being the main concern. Locally heavy
  rainfall is also a threat near and south of I-70.

- Somewhat drier air is anticipated from Tuesday through Thursday,
  with minimal precipitation chances. Hot and humid conditions
  return late in the week, with afternoon heat indices of 95 to
  105 degrees each day Friday (July 4th) through Sunday.

&&

.UPDATE...
Issued at 750 PM CDT Mon Jun 30 2025

Outflow boundary from late afternoon convection over the northern
CWA has made it through Champaign and Decatur recently, with wind
gusts 25-35 mph. It is converging on a group of storms trying to
form near Shelbyville and Mattoon. Meanwhile, storms are becoming
more numerous this hour in south central Illinois, and are lifting
northeast. Latest iteration of the HRRR focuses the main
convective threats over the southeast third of the forecast area
this evening. PoP's have been increased to about 60-70% over this
region (mainly near and south of I-70) through late evening. SPC
mesoanalysis shows about 2.1 inches of precipitable water in south
central Illinois, and 1-hourly radar rainfall estimates are not
too far off from that level. With 1-hour flash flood guidance in
that ballpark, will need to watch the water concerns over the next
few hours.

Further north, while radar mosaics are suggesting a fair amount of
rain from about Burlington to Bloomington northward, ceilings in
this area are around 10,000 feet and the rain is quite light, so
thunder chances have been removed there.

Geelhart

&&

.DISCUSSION...
Issued at 239 PM CDT Mon Jun 30 2025

The main concern for this afternoon and evening is scattered
thunderstorms developing ahead of a cold front. A zone of lift is
currently observed on satellite from northeastern MO through
about Peoria to the south side of the Chicago metro area. Minimal
capping is in place per the SPC mesoanalysis, however the sluggish
speed of storm development demonstrates that at least some MLCIN
still exists. Anticipate storm coverage and intensity to gradually
increase through early this evening, becoming scattered along the
boundary. DCAPE increases with eastward extent, and so does the
likelihood for isolated strong to severe wind gusts occurring.
Isolated severe wind gusts are most probable from 5-8 pm near and
east of I-55. In addition, PWAT values from around 1.5 inches
north of I-74 to near 2 inches south of I-70 may promote moderate
to heavy rain rates with the storms that develop.

Once the front makes its way through central Illinois this
evening, look for somewhat drier air from Tuesday through Thursday
along with high temperatures dropping into the mid-upper 80s,
with little chance for precipitation. Late in the week (by
Friday), anticipate heat and humidity to return as a mid-level
ridge axis traverses the Midwest. Heat index values in excess of
100 F are anticipated for at least portions of the area, at least
through Saturday, with perhaps some slight decrease in heat index
values from Sunday into early next week. The pattern at that point
places central Illinois north of a mid-level ridge over the
southern Plains, with any small-scale disturbances moving through
the flow perhaps able to touch off thunderstorms and rain.

AAT

&&

.AVIATION...  (For the 00z TAFs through 00z Tuesday Evening)
Issued at 611 PM CDT Mon Jun 30 2025

Main aviation concerns will be in the first few hours of the
forecast period, as showers and scattered thunderstorms push
southward. Main thunder threat will be from KSPI-KCMI, with recent
VCTS at KBMI now shifting further south. Some brief visibility
drops to around 3SM will be possible with the stronger storms.
Most of the rain should be out of the area by 04Z, and by sunrise,
skies will largely be clear.

Geelhart

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jun 30, 3:03 PM CDT, 7 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
303 PM CDT Mon Jun 30 2025

ILZ027>031-036>038-040>057-061>063-066>068-071>073-011015-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
303 PM CDT Mon Jun 30 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois, southeast Illinois and west central Illinois.

.DAY ONE...This afternoon and tonight.

Heat indices will peak in the middle 90s this afternoon.

Scattered thunderstorms are expected late this afternoon and
evening, with a few storms potentially becoming strong to severe.
Isolated damaging wind gusts are a risk, along with frequent
lightning and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Heat will build back into the area late this week. Heat indices are
forecast to reach near 100 degrees Friday and Saturday. Thunderstorm
chances will return on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 4 pm and 10 pm.

Expected storm motion is toward the east around 30 mph.

25/AAT

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 9:26 PM CDTAreal Flood AdvisoryILXEffingham55 min
Jun 30, 9:54 PM CDTFlash Flood WarningILXEffingham, Jasper3 hr
Jun 30, 10:39 PM CDTFlash Flood WarningILXCrawford, Jasper3 hr
Jun 30, 11:14 PM CDTFlash Flood WarningILXCrawford, Lawrence3 hr
Jun 30, 11:52 PM CDTFlash Flood WarningILXLawrence118 min
Jul 1, 1:42 AM CDTAreal Flood AdvisoryILXCrawford3 hr
Jul 1, 1:44 AM CDTAreal Flood AdvisoryILXCrawford, Lawrence3 hr
Jul 1, 1:50 AM CDTAreal Flood AdvisoryILXLawrence3 hr

Nearby

Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.